MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMUR SPHERE CEMENTED RIGHT SIZE 4

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMUR SPHERE CEMENTED RIGHT SIZE 4
Model Number 02.12.0004R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 november 2024: lot 2246097: 103 items manufactured and released on 28-feb-2023.Expiration date: 2028-02-08.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Additional components involved and revised: gmk-sphere 02.12.E0410crr tibial insert fixed sphere cr size 4/10 mm r (k202022) lot 2116995: (b)(4) manufactured and released on 12-jan-2022.Expiration date: 2026-12-19.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.T3i4r tibial tray fixed cemented size t3i4 r (k121416) lot 2242813: (b)(4) manufactured and released on 17-feb-2023.Expiration date: 2028-02-01.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Conclusions: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
Revision due to of infection at about 1 year and 6 months post primary.The pathogen is unknown.The surgeon revised all medacta hardware and implanted permanent product.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Receiving the complaint related to mdr (b)(4) that is associated to this complaint (mdr (b)(4)) the patient's information gender and date of birth were reported.The complaint related to mdr (b)(4) was reported on november 23rd 2024.The section a2 and a3a were updated.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMUR SPHERE CEMENTED RIGHT SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20735104
Report Number3005180920-2024-00972
Device Sequence Number18331888
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0004R
Device Lot Number2246097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale